Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Infant with reddish chunks in the stool. Constipation. What is happening?

My daughter is 7.5 months old and has had red chunks in her stools today. She isn t on any medicine and hasn t had anything to eat that s out of the usual and acts fine. She normally has a bowel movement once every 3 or 4 days but yesterday she had five. They were solid form. Then today she had two BM s that were watery and brown but had red chunks. It looked just like diced tomatoes. Same color and everything. What could it mean?
Asked On : Thu, 14 Mar 2013
Answers:  1 Views:  94
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Pediatrician 's  Response
Your 7.5mths daughter is most probably on complementary feeds and for a baby it is not abnormal to have more than 3 soft loose stools with visible food remnants .Since their tummies are not mature enough to digest the food properly they do pass undigested food items in the stools.So i think you should relax however if the stools have blood in them then it might be of concern and you should get in touch with her pediatrician.
Take Care
Answered: Thu, 14 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor